Medical Questions > Womens Health > Birth Control Forum

Short Periods On Birth Control...

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I've been on ortho tri cyclen lo for about 2 yrs. Now. It seems since I started paying attention to them (last 7 months or so), they are getting very short, barely lasting 3 days.

I got my period this past wed. Nov.17, bled pretty heavily (for me) and steadily, as well as thurs. (little lighter). However, today, im hardly bleeding, only a little bit of blood comes out when I wipe and its starting to turn that brown color that I get at the end. It wasn't light bleeding wed./thurs. Always a dark red color or bright red, never pink.

Does anyone else have really short periods while on the pill?

I know im not preg. Cuz I haven't had sex since sept. 6 and we used a condom that was spermicial lubricated, I take my pills faithfully, and my fiance' has a condition which may make him infertile (getting sperm test done tomorrow). Also had blood test done oct. 21, came back neg. We do rub up against ea. Other, but one of us always has underwear on and im on the pill and my fiance's condition. I know i've read and drs. Told me that periods get lighter and shorter the longer your on birth control.

Just wondering if anyone else experiences very short periods while on the pill.

Ps. Should I maybe change birth control? Seeing gyno end of dec.
Did you find this post helpful?
|

replied November 19th, 2004
Experienced User
I've been on birth control for about 6 months now and my period now lasts about 4 days. Usually tuesday morning until friday night. I'm happy with it. I'd be even happier if it was even shorter.
|
Did you find this post helpful?

replied November 19th, 2004
Extremely eHealthy
Yes,your periods can get shorter while on the pill.Most women would welcome this,i know I did!!You can even stop altogether-i did for a few months and at first I freaked out,but once my doc assured me that I was fine and not pregnant,i was fine with it.I had to go off earlier this year due to menstrual migraines-i miss my pills!!!!Good luck!!Patty
|
Did you find this post helpful?

replied January 4th, 2012
Everyone on here is so lucky their periods are short! I've been on birth control for 3 months and my periods have been twice as long as they used to, lasting 2 or 3 weeks! Its torture Sad
|
Did you find this post helpful?

replied November 19th, 2004
Experienced User
Yep- i'm on orthotricycline, mine are heavier for the first day or two then pretty light for another day or two.
|
Did you find this post helpful?